Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spectra of polar factors of hyponormal operators


Author: C. R. Putnam
Journal: Trans. Amer. Math. Soc. 188 (1974), 419-428
MSC: Primary 47B20
DOI: https://doi.org/10.1090/S0002-9947-1974-0343088-8
MathSciNet review: 0343088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An investigation is made of the interdependence and properties of the spectrum of a hyponormal operator T and of the spectra, and absolutely continuous spectra, of the factors in a polar factorization of T when the latter exists.


References [Enhancements On Off] (What's this?)

  • [1] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N. J., 1967. MR 34 #8178. MR 0208368 (34:8178)
  • [2] P. Hartman, On the essential spectra of symmetric operators in Hilbert space, Amer. J. Math. 75 (1953), 229-240. MR 15, 136. MR 0056841 (15:136a)
  • [3] T. Kato, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [4] J. von Neumann, Über adjungierte Funktionaloperatoren, Ann. of Math. 33 (1932), 294-310. MR 1503053
  • [5] C. R. Putnam, On the spectra of semi-normal operators, Trans. Amer. Math. Soc. 119 (1965), 509-523. MR 32 #2913. MR 0185446 (32:2913)
  • [6] -, Commutation properties of Hilbert space operators and related topics, Ergebnisse der Math. und ihrer Grenzgebiete, Band 36, Springer-Verlag, New York, 1967. MR 36 #707. MR 0217618 (36:707)
  • [7] -, The spectra of operators having resolvents of first order growth, Trans. Amer. Math. Soc. 133 (1968), 505-510. MR 37 #4651. MR 0229073 (37:4651)
  • [8] -, An inequality for the area of hyponormal spectra, Math. Z. 116 (1970), 323-330. MR 42 #5085. MR 0270193 (42:5085)
  • [9] -, A similarity between hyponormal and normal spectra, Illinois J. Math. 16 (1972), 695-702. MR 0326462 (48:4806)
  • [10] F. Riesz and B. Sz.-Nagy, Leçons d'analyse fonctionnelle, 2nd ed., Akad. Kiadó, Budapest, 1953; English transl., Functional analysis, Ungar, New York, 1955. MR 15, 132; 17, 175. MR 0071727 (17:175i)
  • [11] J. G. Stampfli, Hyponormal operators and spectral density, Trans. Amer. Math. Soc. 117 (1965), 469-476. MR 30 #3375. MR 0173161 (30:3375)
  • [12] A. Wintner, On non-singular bounded matrices, Amer. J. Math. 54 (1932), 145-149. MR 1507925

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0343088-8
Keywords: Hyponormal operators, polar factorization, spectra of operators, absolutely continuous spectra
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society